Texas, 2006Strong Wind in Texas, March 20, 2006
March 20, 2006 · NWS FWD · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 19, 9:32 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Mar 19, 9:32 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
932 PM CST SUN MAR 19 2006
.DISCUSSION...
932 PM CST
TORNADO WATCH 99 INCLUDES 4 SC COUNTIES. WARM FRONT ENTERING FAR
SC ZONES. WARM AIR WITH DEW POINTS IN 60S IMPINGING ON SC CWA.
TORNADO THREAT LIMITED TO NEAR AND JUST NORTH OF FRONTAL BOUNDARY.
BUOYANT MT AIR RIDING UP FRONTAL SFC COULD ALLOW FOR SOME HAIL
PRODUCING CELLS FURTHER NORTH...BUT MAIN CONCERN FOR BULK OF CWA
WILL BE ADDITIONAL RAINFALL EXACERBATING ONGOING FLOOD ISSUES.
MINOR ADJUSTMENTS TO TEMP/DP GRIDS. KEEPING HEAVY RAIN MENTION ALL
AREAS OVERNIGHT...BUT LIMITING SVR MENTION NEAR AND JUST NORTH OF
WARM FRONT. (FRONT MAY MAKE SOME PROGRESS...AS FAR NORTH AS PSN BY
MORNING...BUT EXPECT RAIN-COOLED AIR TO LIMIT MOVEMENT SC AND SW
ZONES.) UPDATED NUMBERS BELOW. 25
&&
.AVIATION...
605 PM CST
COMPLICATED FORECAST CONTINUES THIS AFTERNOON...WITH PRECIPITATION
TRENDS PRESENTING THE MOST CONCERN. EXPECTED CURRENT AREA OF RA/TSRA
AFFECTING METROPLEX AIRPORTS AND KACT TO LIFT OFF TO THE NORTHEAST
OVER THE NEXT COUPLE OF HOURS...WITH PRECIPITATION CHANCES
DIMINISHING AFTER 02Z. HOWEVER...MODELS SUGGEST THAT STRONGER
CONVECTION DEVELOPING WEST OF KSJT WILL DEVELOP INTO AN MCS...WITH
THIS SYSTEM EXPECTED TO AFFECT KACT OVERNIGHT LINGERING INTO THE
EARLY MORNING HOURS ON MONDAY. FURTHERMORE...THE SOUTHEASTERN EDGE
OF ANOTHER CONVECTIVE COMPLEX DEVELOPING ACROSS THE HIGH PLAINS MAY
GRAZE THE METROPLEX AIRPORTS TOWARD EARLY MONDAY MORNING...BUT HAVE
MUCH LOWER CONFIDENCE IN THIS. REGARDLESS...WILL ADD A PROB30 GROUP
FOR THIS POSSIBILITY. OTHERWISE...EXPECT IFR CIGS/VSBYS TO PERSIST
AT ALL SITES THROUGH 15Z...WHEN DRYLINE SHOULD SURGE RAPIDLY
EASTWARD ACROSS THE AREA. SOUTHWEST WINDS AT 17G27 AND ONLY
SCATTERED... HIGH-BASED CU EXPECTED AFTER PASSAGE OF DRYLINE.
65/DD
&&
.PREV DISCUSSION...
342 PM CST
WARM CONVEYOR BELT/ISENTROPIC LIFT INDUCED ELEVATED MCS THAT HAS
GIVEN MUCH OF N TX FLOODING RAINS TODAY...IS SLOWLY LIFTING NEWD
WITH SOME EMBEDDED HAILERS TOWARD SULPHUR SPRINGS/EMORY.
HOWEVER...SECOND ROUND ALREADY ON ITS WAY PER RADAR JUST WEST OF
D/FW...AS STRONG S/W SEEN OVER SE AZ/SW NM CONTINUES PUNCHING EWD
TOWARD W TX TONIGHT. A FLASH FLOOD WATCH HAS BEEN POSTED (SEE
ADVISORY LINE BELOW).
MODELS STILL DIVERGING ON WHAT TO DO WITH SFC LOW/WARM FRONT OVER
THE HILL COUNTRY...BUT LEANING TOWARD THE MORE REALISTIC ETA IN
THIS REGARD WITH SFC LOW MOVING INTO THE CWA AND TOWARD D/FW
BETWEEN 06Z-12Z MONDAY. HAVE STAY GENERALLY CATEGORICAL TO LIKELY
ALL AREAS...WITH NW 1/2 SEEING BEST SHOT THIS EVENING...THEN AREAS
S OF I-20/E OF I-35 DURING THE OVERNIGHT AND LINGERING INTO THE
MORNING HRS MONDAY. UNTIL WARM FRONT MOVES NWD...LOOK FOR MAINLY
EMBEDDED/ELEVATED HAIL AS MAIN SEVERE RISK ALONG WITH HEAVY
RAINFALL...BUT AREAS SE OF LAMPASAS...HILLSBORO...GREENVILLE LINE
MAY COULD SEE SOME STORMS ROOTED AT THE SFC...SO DAMAGING WINDS
AND PERHAPS...IF THE BOUNDARY LAYER CAN STAY COUPLED S OF THE WARM
FRONT...AN ISOLATED TORNADO (SEE SWODY1 FOR DETAILS).
BY MIDDAY MONDAY...S/W ROTATES UP INTO TX PANHANDLE/OK/SW KS WITH
DRYLINE VIGOROUSLY PUNCHING THROUGH AND RESULTING IN STRONG
DOWNSLOPING...MIXING AND VERY GUSTY W/SW WINDS. TEMPS WITH AT
LEAST PARTIAL CLEARING...ESPECIALLY S OF I-20 WILL WARM NICELY
INTO THE 70S TO NEAR 80. A WIND ADVISORY HAS BEEN POSTED MONDAY
AFTN ALONG/WEST OF I-35. REALLY UNCERTAIN AT THIS TIME (SEE
ADVISORY LINE BELOW ONCE AGAIN). COLD FRONT MON NIGHT WITH MUCH
COOLER/BREEZY CONDS TUES UNDER MAINLY SUNNY SKIES.
LEFT LOW POP
FOR THURS ALONG RED RIVER AND NE ZONES...BUT DONT EXPECT MUCH
WITH S/W EJECTING WELL N OF OUR AREA AND MOISTURE FAIRLY SCANT. A
SECOND SURGE ARRIVES TO COOL US OFF AGAIN THURS/FRI...WITH A
WARMER...DRIER WEEKEND ON TAP NEXT WEEKEND.
/05
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 49 72 39 56 / 100 20 0 0
WACO, TX 51 76 41 61 / 100 20 0 0
PARIS, TX 48 69 38 52 / 100 40 0 0
DENTON, TX 47 70 37 55 / 100 20 0 0
MCKINNEY, TX 48 71 38 54 / 100 30 0 0
DALLAS, TX 49 72 40 56 / 100 30 0 0
TERRELL, TX 49 73 40 56 / 100 30 0 0
CORSICANA, TX 51 74 42 60 / 100 30 0 0
TEMPLE, TX 54 78 42 61 / 100 20 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-
TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122-
TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-TXZ142-
TXZ143-TXZ144-TXZ145.
WIND ADVISORY FROM 10 AM MONDAY TO 6 PM MONDAY FOR TXZ091-TXZ092-
TXZ093-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ115-TXZ116-TXZ117-
TXZ118-TXZ119-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-
TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-
TXZ174.
TORNADO WATCH UNTIL 4 AM MONDAY FOR TXZ158-TXZ160-TXZ174-TXZ175.
&&
65/25
Hazardous weather outlook, Mar 19, 4:00 PM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CST SUN MAR 19 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 PM CST SUN MAR 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE WILL BE AN INCREASING RISK OF SEVERE THUNDERSTORMS ACROSS ALL
OF NORTH TEXAS THIS EVENING AND INTO THE EARLY MORNING HOURS MONDAY.
THE MAIN THREATS NORTH OF THE INTERSTATE 20 CORRIDOR WILL BE HAIL UP
TO THE SIZE OF QUARTERS. SOUTH OF THE I-20 CORRIDOR IS WHERE A WARM
FRONT WILL MOVE THROUGH...AND SEVERE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS...VERY LARGE HAIL...AND POSSIBLY AN
ISOLATED TORNADO OR TWO.
IN ADDITION TO THE SEVERE WEATHER THREAT...FLASH FLOODING WILL BE
POSSIBLE IN THE AREAS NORTHWEST OF A LINE FROM GOLDTHWAITE...TO
HILLSBORO...TO CANTON...WHERE A FLASH FLOOD WATCH IS IN EFFECT.
TOTAL RAINFALL ACCUMULATIONS IN THE WATCH AREA MAY EXCEED 5 INCHES
IN ISOLATED LOCATIONS.
.DAYS TWO THROUGH SEVEN...
SEVERE STORMS WILL STILL BE POSSIBLE EARLY MONDAY MORNING EAST OF
INTERSTATE 35...BEFORE A DRYLINE MOVES THROUGH AND CLEARS THINGS
OUT. VERY GUSTY WEST AND SOUTHWEST WINDS BETWEEN 20 TO 30 MPH...ARE
EXPECTED MONDAY AFTERNOON WEST OF INTERSTATE 35.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH TEXAS TONIGHT.
92
In the hours before
Special weather statement, Mar 19, 8:57 PM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CST SUN MAR 19 2006
TXZ143-144-200330-
BOSQUE-HAMILTON-
857 PM CST SUN MAR 19 2006
...SIGNIFICANT WEATHER UPDATE...
AT 857 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF HAMILTON...MOVING NORTHEAST AT
40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON...CRANFILLS GAP...
HAMILTON...IREDELL...LANHAM...MERIDIAN...OLIN AND MERIDIAN STATE
PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND
PEA-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
07/BB
Special weather statement, Mar 19, 9:23 PM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
923 PM CST SUN MAR 19 2006
TXZ156-157-200400-
CORYELL-LAMPASAS-
923 PM CST SUN MAR 19 2006
...SIGNIFICANT WEATHER UPDATE...
AT 923 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES NORTH OF LAMPASAS...MOVING EAST AT 35
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ADAMSVILLE...ARNETT...
EVANT...FORT GATES...GATESVILLE AND PURMELA.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND
PEA-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.
07/BB
Special weather statement, Mar 19, 11:01 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1101 PM CST SUN MAR 19 2006
TXZ146-200530-
NAVARRO-
1101 PM CST SUN MAR 19 2006
...SIGNIFICANT WEATHER UPDATE...
AT 1101 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES EAST OF HILLSBORO...MOVING NORTHEAST AT
40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...BARRY...BLOOMING
GROVE...CORSICANA...KERENS AND NAVARRO.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
07/BB
Special weather statement, Mar 19, 11:39 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CST SUN MAR 19 2006
TXZ174-200615-
MILAM-
1139 PM CST SUN MAR 19 2006
...SIGNIFICANT WEATHER UPDATE...
AT 1139 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF ELGIN...MOVING NORTHEAST AT
45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ROCKDALE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
07/BB
Local storm report, Mar 20, 12:09 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1209 AM CST MON MAR 20 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM FLASH FLOOD PARIS 33.67N 95.55W
03/20/2006 LAMAR TX LAW ENFORCEMENT
PARIS PD REPORTED FLOODING AROUND THE COUNTY...SEVERAL
ROADS CLOSED AND SOME HOMES AND APTS FLOODEDStrong Wind, Hunt
- When
- March 20, 1:25 AM CST
- Where
- Hunt forecast zone
- Measured
- 40 kt (46 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Non-thunderstorm winds blew over a shed and damaged a house.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Texas, March 20, 20061 death · 9 injured · $200,000 · 55 kt wind · 3 events
- Winter Storm in Nebraska, March 20 to 21, 2006$1.6 million · 11 events
- Tornado in Mississippi, March 20, 20061 injured · $500,000 · F1 · 1 event
- Winter Storm in Nebraska, March 20 to 21, 2006$300,000 · 6 events
- Tornado in Mississippi, March 20, 2006$100,000 · F1 · 1 event
- Flash Flood in Mississippi, March 20, 2006$300,000 · 1 event
- Tornadoes and Hail in Oklahoma, March 20, 2006$90,000 · F0 · 19 events
- Damaging Wind in Mississippi, March 20, 2006$100,000 · 65 kt wind · 1 event
- Damaging Wind in Oklahoma, March 20, 2006$100,000 · 80 kt wind · 1 event
- Flash Flooding and Hail in Georgia, March 20 to 21, 2006$32,000 · 1.75 in hail · 12 events
- Damaging Wind in Alabama, March 20, 2006$50,000 · 52 kt wind · 1 event
- Damaging Wind in Alabama, March 20, 2006$50,000 · 75 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498956.